Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Had acute bronchitis, ear infection, hearing loss. High white blood cell count. What is going on?

i was told i had acute bronchitis and an ear infection was treated for both but ear pain got worse and am showing signs of hearing loss after hearing test done then was told i may have mycoplasma pnemonia had blood work done my white blood cell count is extremely high my body is so weak and tired, are these signs of mycoplasma pnemonia or something else going on? am getting a CT scan on my head tomorrow
Asked On : Sat, 2 Feb 2013
Answers:  2 Views:  141
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at HCM!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Your description says that you have an acute respiratory infection and hence the elevated white cell count. It is indicative of a bacterial cause and mycoplasma is one of the usual agents to cause such lung infection.
Ear infection is unlikely due to mycoplasma.
The ear pain is due to congested eustachean tube occluding the tube with resultant hearing loss.
Do you have any other neuro symptom like headache, vomitting, weakness in a particular area etc? A
Do you have fever, cough?

CT scan of the head may show the ear affection in greater detail.
Did your Xray (if done) shows any pneumonia or infection in the lungs?

Common respiratory antibiotics, decongestants, steam inhalation may help the cause.
Any sputum produced may be sent for microscopy and culture.

Hope I have answered all your questions. I would be glad to answer any further queries.
Please ask for any clarifications before closing and rating this answer.

Thank you and Good luck!
Answered: Sun, 3 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Luchuo Engelbert Bain's  Response
a general response to bacterial infection is usually the body increase in the number of white blood cells to defend it against these aggressions. Normally, after an effective use of anti biotics, if its really effective, this is usually followed by a corresponding decrease in the number of this cells, but is not usually immediate, could about a few days or weeks at times. Mycoplasma pneumonia is very specific and deserves a particular class of antibiotics called quinolones or macrolides for a particular period of type and is usually effective.
Ear infections could cause hearing loss, but most of the time it is not so acute as what you describe. Its a possibility that it could be due to an ear infection stays, but other causes of acute hearing loss need to be evaluated too. Some of these causes of acute hearing loss like in Cogan s syndrome might entail the use of high corticosteroids for some time.
Appropriate evaluation by your ENT specialist, blood tests to determine blood cell level again and hemoglobin levels which could ex[plain tiredness, exclusion of diseases like pulmonary TB that could mimic mycoplasma infections are scenarios that need to be considered carefully. A good ENT examination evaluation could evaluate the integrity of the various parts of the ear and orient diagnosis and appropriate management.
Thanks and fast recovery,
Luchuo, MD.
Answered: Sun, 3 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor